SMITH & NEPHEW, INC. MI TRIAL FEM HEAD 28 +0; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Back to Search Results |
| Model Number |
71369709 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/22/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a mi trial fem head 28 +0 was broken.No case reported; therefore, there was no patient involvement.
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection of the femoral trial head confirms one of the inner attaching tabs has broken off.The broken piece was not returned with the device.This instrument exhibit signs of significant use and wear.There is no lot number available for this device.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.